advertisement
Question
Posted by: Ailis | 2007/02/20

Side-Effects of Neurontin/Cymbalta

Last Friday I had my first appointment with a new psychiatrist. I have been battling depression since childhood and have been struggling worse than ever.

The psychiatrist prescribed Cymbalta for the depression (which I have been on before). I have started on one pill and will increase the dosage to two next Friday. Last time I took cymbalta the only side effect I experienced was waking up early and not being able to sleep much, but this only lasted for about 4 days and was not extreme (i.e. I woke up at 7am instead of 11am.) I was at the time also taking Adco-Zolpidem sleeping tablets.

The second medication i was told to take is Neurontin. I have started off on a dose of 100 mg which will increase to 300 mg on Thursday.

My problem is that I am experiencing horrible side effects. I can't see the doc before March and I can't figure out which of the meds is causing it. I can't sleep. Since Friday I have not slept more than 3 hours a night. The time I can sleep has gotten less. It feels like my body has so much energy. I have more energy etc but my brain can't keep up with my body which seems fine. It feels like my body is in a manic state, lol. My brain kept up all weekend (I worked 23 hours in 2 days and was fine!) but now I can't anymore. I am taking Alzam to help me sleep- this helps me fall asleep but I am awake again after an hour or three.

Any advice would be appreciated. Right now I simply want to stop the medication, but I do want help and I am hoping that things will get better. Thanks and sorry for the length of this post

-Ailis

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Ailis,
Firstly, even if the next appointment is in March, you should feel free to phone your psychiatrist with concerns about unexpected side-effects from the drugs he prescribed --- it is usual for a doc to see you in a week or at most 2 weeks after starting any new meds, to check on such things.
Secondly, if you had Cymbalta before without such side-effects, it is less likely that the Cymbalta is causing p-roblems at this stage, so I would suspect the Neurontin, but either, or the combination, could be responsible. It is not usually used in treating Depression at all, but some might use it along with an antidepressant to treat a Bipolar Disorder.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement